Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Miami, FL

May 22, 2025Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 22, 2025, 3:43 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2025, 3:43 PM EDT (19:43 UTC)
Expired
May 22, 2025, 4:30 PM EDT
In force
47 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Glades County, FL

The radar

The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1491 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

650 
WUUS52 KMFL 221943
SVRMFL
FLC043-222030-
/O.NEW.KMFL.SV.W.0041.250522T1943Z-250522T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
343 PM EDT Thu May 22 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Glades County in southern Florida...

* Until 430 PM EDT.

* At 342 PM EDT, a severe thunderstorm was located near Brighton
  Seminole Reservation, or 7 miles north of Lakeport, moving east at
  20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2716 8089 2697 8109 2702 8123 2712 8120
      2712 8117 2718 8117
TIME...MOT...LOC 1942Z 282DEG 16KT 2708 8112 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AR
1 follow-up statement
159 
WWUS52 KMFL 222025
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
425 PM EDT Thu May 22 2025

FLC043-222035-
/O.EXP.KMFL.SV.W.0041.000000T0000Z-250522T2030Z/
Glades FL-
425 PM EDT Thu May 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 430 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 2716 8089 2697 8109 2702 8123 2712 8120
      2712 8117 2718 8117
TIME...MOT...LOC 2025Z 282DEG 16KT 2704 8093 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:14 PM EDT, 29 minutes earlier.

Area forecast discussion, May 22, 3:14 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
314 PM EDT Thu May 22 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Friday)
Issued at 1239 PM EDT Thu May 22 2025

Unsettled weather returns today as a cold front drops along the
Florida peninsula this afternoon. Surface analysis late this morning
placed the front over central Florida, with PWAT values slowly
surging ahead of its arrival per ACARS data at MIA and PBI airports,
up to 1.6 from 1.28 inches earlier today. Conditions will continue
to deteriorate as the front moves further south, with instability
and shear values also expected to increase. This will drive
convective development across portions of the interior and the
East Coast metro this afternoon. Coverage should remain
scattered, but some of the thunderstorms could be strong to severe
in nature, and could produce downbursts and damaging wind gusts.
There is also a possible hail threat present this afternoon, but
mid-level temperatures have been trending a little warmer in the
past couple model cycles, so confidence remains low that these
storms could produce severe hail. Heavy rainfall over urban areas
cannot be ruled out as well as the latest HREF LPMM shows
potential rainfall totals of 2-4 inches with the heaviest storms
today.

Temperatures this afternoon will remain hot and well above
average, with highs in the low to mid 90s across locations closer
to the coast with inland locations potentially reaching the upper
90s once again.

Conditions should start to improve shortly after sunset as the
environment, but with the front forecast to linger over South
Florida into tomorrow, showers and thunderstorms could once again
develop early tomorrow morning, and once again pose a marginal
severe threat for portions of South Florida. Winds will veer from
the east/southeast tomorrow, which could allow for coverage to
overspread further inland as compared to activity today. An increase
in cloud cover and rain chances combined with an earlier start of
shower and thunderstorm activity will keep temperatures slightly
cooler across the east coast metro areas on Friday with high temps
mainly in the upper 80s to low 90s with inland locations mainly
peaking out in the middle 90s. Temperatures along the immediate gulf
coast will remain in the upper 80s with metro areas reaching the low
90s.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 245 PM EDT Thu May 22 2025

The aforementioned frontal boundary will be rapidly weakening over
the Florida Keys late on Friday as its parent trough moves into
the western Atlantic waters. However the residual moisture
associated with the decaying front will remain in place across the
region. This will allow for both the Atlantic and Gulf sea-breezes
to propagate inland with the greatest chance for afternoon showers
and storms across inland locales each afternoon through the
weekend. 500mb temperatures will remain on the cooler side between -8
and -10 C at times which will keep lapse rates on the steeper
side and could support a few storms on the stronger side. Heavy
rainfall, locally gusty winds and frequent lightning is all on the
table within storms that do develop. Sharp fluctuations and
gradients in afternoon temperatures are indeed possible as shower
and thunderstorm activity will act to knock down temperatures from
their diurnal peaks.

The next mid-level impulse will be pushing eastward across the
Central United states early next week and its associated frontal
boundary will be approaching the Florida peninsula be the middle
of next week. Similar pattern is expected through early next week
as southeasterly wind flow is maintained. This will lead to a
continuation of seabreeze thunderstorms across inland and
southwest portions of the area each afternoon. 500mb temperatures
will warm, which should keep the threat of stronger activity on
the lower side. As the next front approaches from the north,
surface flow will begin to slowly veer towards the south towards
the end of the period and end of the week.

 &&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM EDT Thu May 22 2025

Periods of MVFR/IFR conditions could be possible late this
afternoon as a front approaches and SCT SHRA/TSRA impact the
terminals. Although TEMPOs were included in this cycle, short-
fuse amendments could be needed as conditions evolve.
Northwesterly winds prevail, but the East Coast sea breeze will
develop and move inland early this afternoon. Dry weather
overnight with light and variable winds, but chances for SHRA/TSRA
return early on Friday, with vis/cig reductions once again
possible.

&&

.MARINE...
Issued at 1239 PM EDT Thu May 22 2025

Mostly benign marine conditions will persist through the remainder
of the work week with light winds and seas 2 ft or less. Showers and
storms will be possible across the Lake Okeechobee and nearshore
Atlantic waters today and once again on Friday afternoon with the
potential of locally higher winds and waves occurring.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  78  90 /  30  60  20  30
West Kendall     75  92  74  92 /  30  60  20  30
Opa-Locka        77  92  76  92 /  40  60  20  30
Homestead        76  90  76  90 /  20  50  20  30
Fort Lauderdale  77  89  77  88 /  40  60  20  30
N Ft Lauderdale  76  89  76  89 /  50  60  20  30
Pembroke Pines   79  94  79  94 /  40  60  20  30
West Palm Beach  76  89  76  89 /  40  60  20  30
Boca Raton       77  91  76  90 /  50  60  20  30
Naples           76  90  74  91 /  20  50  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....Rizzuto
AVIATION...ATV

In the hours before

Special weather statement, May 22, 3:22 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Thu May 22 2025

FLZ063-222000-
Glades FL-
322 PM EDT Thu May 22 2025

...A strong thunderstorm will impact portions of northeastern Glades
County through 400 PM EDT...

At 321 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Brighton Seminole Reservation, or 9 miles
north of Lakeport, moving east at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeport and Brighton Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2719 8091 2717 8090 2717 8088 2701 8103
      2700 8106 2697 8109 2696 8108 2694 8110
      2693 8116 2700 8131 2703 8130 2703 8127
      2709 8127 2712 8126 2712 8117 2720 8117
      2720 8093
TIME...MOT...LOC 1921Z 282DEG 16KT 2711 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:22 PM EDTSpecial Weather StatementMFLGlades38 min
May 22, 4:16 PM EDTSpecial Weather StatementMFLGlades44 min
May 22, 4:46 PM EDTSpecial Weather StatementMFLHendry44 min
May 22, 5:25 PM EDTSpecial Weather StatementMFLHendry50 min
May 22, 5:54 PM EDTSpecial Weather StatementMFLPalm Beach36 min
May 22, 6:31 PM EDTSpecial Weather StatementMFLBroward44 min
May 22, 6:49 PM EDTSevere Thunderstorm WarningMFLBroward26 min
May 22, 7:21 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
May 22, 7:43 PM EDTSpecial Marine WarningMFL47 min
May 22, 7:45 PM EDTSevere Thunderstorm WarningMFLMiami-Dade30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.